MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.52167

Медицинская библиотека · Cureus · 2024

A Clinical Suspicion of Quetiapine-Induced Psychosis: A Case Report and Literature Review.

Valentine Michael J, Kayastha Ankur, Newsome-Cuby Takara R, Nguyen Anh Thu N, Fisher Riley G, Pham Hanh M, Meimon Saif A, Phu Alexander, Parry Connor A, Nelson Joshua J, Hayes Ethan C, Muranjan Sunita

Клинический случайСтатьяПеревод в очереди

Аннотация

Quetiapine, a pharmacological agent within the class of atypical antipsychotics, is characterized by its efficacy in mood stabilization and its role in the modulation of serotonergic and dopaminergic pathways. Its therapeutic utility is broad, encompassing the management of acute psychotic episodes, schizophrenia, bipolar disorder, and treatment-resistant depressive states. Quetiapine's effectiveness extends to depressive disorders that do not exhibit classic psychotic features, with a side effect profile that is less burdensome than many alternative psychotropic medications. Its versatility in addressing a range of psychiatric conditions is useful in the psychopharmacological management of mood and thought disorders. However, like all drugs, quetiapine may have different effects relative to the individual. It is imperative to approach the administration of quetiapine carefully, ensuring any adverse effects are ameliorated for beneficial therapeutic outcomes. In this case report, we present a psychosis-naive 42-year-old male who developed psychotic symptoms after beginning a quetiapine regimen in order to manage major depressive disorder with suicidal ideation. Clinical suspicion of quetiapine-induced psychosis was a diagnosis considered due to symptom remission secondary to ziprasidone in the place of quetiapine. The determination of a suspected adverse drug reaction can utilize the Naranjo scale to demonstrate the likelihood of an adverse drug reaction. This patient scored a three on the Naranjo scale, indicating a possible adverse effect from quetiapine. Other potential etiologies of psychosis include medication-induced psychosis, major depressive disorder exacerbation, cocaine use/withdrawal, and brief psychotic disorder. Quetiapine-induced psychosis has not been described in the current literature, and therefore, this case report is solely based on clinical evaluation and is intended for educational purposes due to possible confounding factors and etiologies.

Для цитирования: Valentine Michael J, Kayastha Ankur, Newsome-Cuby Takara R, Nguyen Anh Thu N, Fisher Riley G, Pham Hanh M, Meimon Saif A, Phu Alexander, Parry Connor A, Nelson Joshua J, Hayes Ethan C, Muranjan Sunita. A Clinical Suspicion of Quetiapine-Induced Psychosis: A Case Report and Literature Review.. Cureus. 2024. DOI: 10.7759/cureus.52167.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.